Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

August 6, 2014Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 6, 2014, 5:01 PM EDT for Barnstable County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 5:01 PM EDT (21:01 UTC)
Expired
Aug 6, 2014, 5:45 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA

County Barnstable County, MA

The radar

The Boston radar (KBOX), 84 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS81 KBOX 062101
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT WED AUG 6 2014
 
MAZ022-062145-
BARNSTABLE-
501 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN BARNSTABLE COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOURNE...OR 7 MILES NORTHEAST OF FALMOUTH...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...CHATHAM...ORLEANS AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4169 6994 4168 6998 4165 6996 4154 7001
      4164 7035 4160 7047 4155 7050 4156 7065
      4176 7060 4173 7031 4172 7033 4171 7030
      4179 6994 4172 7000 4172 6995
TIME...MOT...LOC 2100Z 272DEG 18KT 4169 7054 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:51 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 6, 4:51 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT WED AUG 6 2014

.SYNOPSIS...
*** HIGH RIP CURRENT RISK FOR SOUTH ATLANTIC FACING BEACHES ***

HIGH RIP CURRENTS WILL CONTINUE INTO THIS EVENING ALONG THE SOUTH
AND SOUTHEAST FACING BEACHES. LEFTOVER SWELLS FROM POST TROPICAL
STORM BERTHA WILL CONTINUE TO SLOWLY WEAKEN. PERIODS OF SHOWERS
AND THUNDERSTORMS CONTINUE THROUGH THURSDAY AS AN UPPER TROUGH
LINGERS ACROSS THE REGION. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE WEST ON FRIDAY AND REMAIN OVER THE REGION INTO
EARLY NEXT WEEK BRINGING DRY AND SEASONABLE WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THROUGH THIS EVENING...
BANDS OF SHOWERS/ISOLD TSTMS CONTINUE ACROSS RI/SE MA AND
ESPECIALLY CAPE COD. THE MAIN THREAT CONTINUES TO BE BRIEF LOCALLY
HEAVY RAINFALL...THOUGH CAN NOT RULE OUT SHORT LIVED GUSTY WINDS
AND SMALL HAIL. NOTING A FEW MORE STRONG SHOWERS/ISOLD TSTMS
ACROSS SE NY AND ANOTHER CELL FORMING OVER W CENTRAL RI/NE CT.
NOTING A GOOD OUTFLOW BOUNDARY MOVING ACROSS S COASTAL RI AND
MA...THOUGH MOST OF THE CONVECTION IS N AND E OF THERE. MAY SEE
BRIEF GUSTY WINDS ALONG THIS BOUNDARY.

EXPECT CONVECTION TO WEAKEN BY AROUND SUNSET AS BEST DIURNAL
HEATING ENDS. ANY LEFTOVER SEA BREEZES WILL TEND TO DISSIPATE AS
WELL.

TONIGHT...
ANY LEFTOVER SHOWERS SHOULD END BY MIDNIGHT IF NOT SOONER. DRIER
AIR WORKS INTO INTERIOR AREAS AS DEWPTS FALL BACK THROUGH THE 50S
FROM N-S...THOUGH WILL HANG AROUND 60 ON THE IMMEDIATE S COAST.
MAY SEE SOME PATCHY FOG DEVELOP EARLY TONIGHT ACROSS THE CAPE AND
ISLANDS EARLY...THOUGH SHOULD PUSH OFFSHORE WITH LIGHT W-NW WINDS.
OVERNIGHT LOWS WILL RANGE FROM THE MID TO UPPER 50S ACROSS SW
NH/NW MA TO THE MID 60S ALONG THE IMMEDIATE S COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
H5 LONG WAVE TROUGH WILL SHIFT E ACROSS NY STATE WHILE A VIGOROUS
SHORT WAVE ROTATES AROUND DIVING CUTOFF LOW OUT OF QUEBEC DURING
THE DAY. H5 COLD POOL WILL SWEEP ACROSS THE REGION BY MIDDAY...
WITH H5 TEMPS DROPPING TO -17C TO -19C. FREEZING LEVEL HEIGHTS
WILL DROP TO 9-10KFT...YIELDING VERY STEEP LAPSE RATES.

WILL SEE ANOTHER ROUND OF SHOWERS/TSTMS DEVELOPING. EXPECT SMALL
HAIL /AT LEAST/ AND GUSTY WINDS IN ANY STORMS. WEAK N-NW WINDS AT
LOW LEVELS MAY ALSO CAUSE SOME SHOWERS AND STORMS TO MOVE
SLOWLY...SO MAY SEE LOCALIZED FLOODING AS WELL. EXPECT MOST OF THE
ACTIVITY TO BE ACROSS THE INTERIOR WHERE THE HEATING OCCURS IN THE
COLD POOL...THOUGH SOME MIGHT REACH THE COAST BEFORE WEAKENING.
WILL ALSO SEE CONVECTION START TO WEAKEN BY AROUND SUNSET. ANOTHER
ROUND OF WEAK SEA BREEZES MAY ALSO DEVELOP.

EXPECT HIGHS TO RANGE FROM THE MID 70S ACROSS S NH AND THE HIGHER
TERRAIN OF N CENTRAL AND W MA TO AROUND 80 ACROSS INTERIOR SE
MA/RI.

THURSDAY NIGHT...
ANY LEFTOVER SHOWERS/TSTMS SHOULD END BY ABOUT MIDNIGHT AS SKIES
BECOME MAINLY CLEAR. MAY SEE PATCHY FOG DEVELOP AFTER MIDNIGHT IN
THE NORMALLY PRONE INLAND AREAS OF S NH/W MA AND THE CT VALLEY
INTO NE CT. OVERNIGHT LOWS MAINLY IN THE MID 50S TO LOWER
60S...THOUGH SOME MID 60S HOLD ALONG THE IMMEDIATE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...

MODELS ARE IN GOOD AGREEMENT. AT UPPER LEVELS...A TROUGH EXITS THE
NORTHEAST STATES ON FRIDAY. IT IS FOLLOWED BY AN UPPER RIDGE
BUILDING OVER THE ENTIRE NORTHEAST REGION THROUGH THE WEEKEND.
THAT RIDGE PROGRESSES EASTWARD BY TUESDAY AND ANOTHER TROUGH
PASSES ACROSS THE AREA AROUND MIDWEEK. AT THE SURFACE...HIGH
PRESSURE BUILDS IN FROM THE WEST ON FRIDAY AND THEN DOMINATES THE
WEATHER FOR THE WEEKEND...SLOWLY SLIPPING OFF THE COAST ON MONDAY
INTO TUESDAY. A COLD FRONT APPROACHES BY MIDWEEK.

SO OVERALL...LOOKS LIKE A SLIGHT CHANCE OF SHOWER FROM LEFTOVER
INSTABILITY IN NORTHEAST MA AND SOUTHEAST NH FRI...BUT OTHERWISE
MOSTLY SUNNY AND NEAR SEASONABLE CONDITIONS INTO EARLY NEXT WEEK
WITH HIGHS MAINLY IN THE 80S AND LOCAL SEA BREEZES. NEXT
SIGNIFICANT CHANCE OF SHOWERS WOULD BE IN THE WED/THU TIME FRAME
NEXT WEEK.

DETAILS...

FRI...THERE IS A SLIGHT CHANCE OF AN AFTERNOON SHOWER IN NORTHEAST
MA AND SOUTHEAST NH GIVEN A LITTLE BUT OF MOISTURE IN THE COLUMN
AND STILL SOME COOL AIR ALOFT AS THE UPPER TROUGH EXITS THE
REGION. OTHERWISE SKIES WILL BE MOSTLY SUNNY WITH HIGHS WITHIN A
FEW DEGREES OF 80. LOCAL SEA BREEZES EXPECTED.

SAT THROUGH TUE...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS.
HIGH TEMPERATURES MAINLY 80 TO 85 THROUGH THE PERIOD...WARMEST
SUNDAY AND MONDAY. LOCAL SEA BREEZES EXPECTED EACH DAY DUE TO THE
LIGHT PRESSURE GRADIENT.

TUE NIGHT AND WED... AS A COLD FRONT SLOWLY APPROACHES FROM THE
WEST...THERE WILL BE A CHANCE OF SHOWERS...ESPECIALLY ON WED.
PARTLY TO MOSTLY CLOUDY SKIES MAY KEEP HIGH TEMPERATURES DOWN TO
THE UPPER 70S AND LOWER 80S ON WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY NIGHT...MODERATE CONFIDENCE
TONIGHT...THEN HIGH CONFIDENCE.

THROUGH 00Z...
BANDS OF SHOWERS/ISOLD TSTMS ACROSS SE MA/RI/CAPE COD AND THE
ISLANDS WILL BRIEFLY LOWER CIGS/VSBYS IN ANY DOWNPOURS. LOW
CHANCE OF SMALL HAIL AND GUSTY WINDS. OTHERWISE...MAINLY VFR
CONDITIONS.

TONIGHT...
EXPECT SCT SHRA/TSRA ACTIVITY TO END BY 02Z-03Z. LIGHT N-NW
WINDS. CIGS LIFTING BECOMING SKC. PATCHY DENSE FOG MAY DEVELOP
ALONG S/SE COASTLINE TERMINALS THROUGH MIDNIGHT...THEN IMPROVING.
ANOTHER AROUND OF PATCHY DENSE FOG AFTER 06Z ACROSS S NH/W MA.

THURSDAY...
NW FLOW PREVAILING WITH POSSIBLE SEA BREEZES BETWEEN 16Z-18Z.
EXPECT SCT SHRA/TSRA ACROSS INTERIOR NEW ENGLAND BEGINNING AROUND
18Z. TEMPO MVFR-IFR VSBYS POSSIBLE WITH TSRA. LOW RISK OF GUSTY
WINDS AND SMALL HAIL. SHOULD IMPROVE BY SUNSET.

THURSDAY NIGHT...
ANY LEFTOVER SHOWERS END BY 02Z...OTHERWISE VFR.

KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE SHOULD DISSIPATE
BY 23Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...FRIDAY THROUGH MONDAY... HIGH CONFIDENCE.

FRI...VFR. SLIGHT CHANCE OF A SHOWER NORTHEAST MA AND SOUTHEAST
NH. LOCAL SEA BREEZES.
SAT...VFR. LOCAL SEA BREEZES.
SUN...VFR. LOCAL SEA BREEZES.
MON...VFR. LOCAL SEA BREEZES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY NIGHT...

SWELLS FROM BERTHA PERSIST...THOUGH STARTING TO SUBSIDE AT BUOYS
44017 AND 44097. CONTINUE SMALL CRAFTS FOR HAZARDOUS SEAS INTO
EARLY THU MORNING FOR THE OUTER WATERS...BUT MAY NEED TO EXTEND
INTO THE MORNING. RIP CURRENT STATEMENTS FOR A HIGH RISK OF RIP
CURRENTS ALSO CONTINUE FOR SOUTH FACING BEACHES THROUGH 8 PM.

SHOWERS AND THUNDERSTORMS ACROSS CAPE COD BAY AND INTO THE WATERS
E AND S OF CAPE COD SHOULD WEAKEN BY 00Z-02Z THU. MAY SEE ANOTHER
ROUND OF SHOWERS/SCT TSTMS DURING THE AFTERNOON ALONG NEAR SHORE
WATERS. GUSTY WINDS AND SMALL HAIL POSSIBLE THU AFTERNOON. MARINERS
SHOULD BE AWARE OF STORMS.

PATCHY DENSE FOG WILL LIKELY REDEVELOP ALONG THE CAPE AND ISLANDS
BEACHES TONIGHT WITH VSBYS DOWN TO 1/2 MILE OR LESS THROUGH AROUND
MIDNIGHT THEN SHOULD IMPROVE.

QUIET BOATING WEATHER THURSDAY NIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...HIGH CONFIDENCE.

WITH HIGH PRESSURE IN CONTROL OF THE WEATHER...EXPECT QUIET
BOATING WEATHER FRI THROUGH MON. LIGHT WINDS AND SEAS OF ONLY A
FOOT OR TWO THROUGH THE PERIOD. JUST A SLIGHT CHANCE OF A SHOWER
OFF THE NE MA COAST ON FRI. LOCAL SEA BREEZES EACH AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     THURSDAY FOR ANZ254>256.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ235-237.

&&

SYNOPSIS...EVT/GAF
NEAR TERM...EVT/GAF
SHORT TERM...EVT
LONG TERM...GAF
AVIATION...EVT/GAF
MARINE...EVT/GAF
Hazardous weather outlook, Aug 6, 4:50 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED AUG 6 2014

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-072100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
450 PM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS EARLY THIS
EVENING ON THE CAPE AND ISLANDS WITH POOR DRAINAGE FLOODING
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-072100-
BLOCK ISLAND RI-
450 PM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

HIGH RIP CURRENT RISK.

THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY
HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-072100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
450 PM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A 5 TO 6 FOOT SWELL IS EXPECTED EARLY THIS EVENING ACROSS THE
SOUTH AND SOUTHEASTERN WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-023-024-RIZ006-007-072100-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
450 PM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ021-022-072100-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
450 PM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 6, 3:00 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT WED AUG 6 2014

MAZ022-061945-
BARNSTABLE-
300 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND SOUTHERN
BARNSTABLE COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SANDWICH...OR 9 MILES NORTHWEST OF
BARNSTABLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...WELLFLEET AND HYANNIS.

LAT...LON 4191 7000 4193 7007 4187 7007 4190 7000
      4165 7015 4164 7035 4158 7045 4164 7065
      4168 7066 4181 7054 4176 7048 4172 7030
      4172 7034 4171 7033 4178 7008 4194 7007
      4196 6999
TIME...MOT...LOC 1859Z 285DEG 27KT 4175 7049

FRANK
Special weather statement, Aug 6, 3:32 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT WED AUG 6 2014

MAZ022-062015-
BARNSTABLE-
332 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN EAST CENTRAL BARNSTABLE COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YARMOUTH...OR 7 MILES NORTHEAST OF
BARNSTABLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...DENNIS...HARWICH...CHATHAM AND
ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4168 6993 4176 6997 4173 6996 4172 7000
      4172 6996 4166 6994 4166 6996 4167 6996
      4159 6999 4167 7000 4164 7022 4167 7038
      4174 7035 4172 7028 4172 7034 4171 7033
      4171 7026 4181 6994
TIME...MOT...LOC 1931Z 277DEG 31KT 4173 7024

FRANK
Special weather statement, Aug 6, 3:33 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED AUG 6 2014

MAZ017-018-021-062015-
NORTHERN BRISTOL-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
333 PM EDT WED AUG 6 2014

...A POTENTIAL DEVELOPING STRONG THUNDERSTORM IN CENTRAL PLYMOUTH
AND NORTH CENTRAL BRISTOL COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM OVER RAYNHAM...OR NEAR
TAUNTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAUNTON...BRIDGEWATER...MIDDLEBOROUGH...WAREHAM...RAYNHAM...
KINGSTON...CARVER...LAKEVILLE...HALIFAX...DIGHTON...BERKLEY...
ROCHESTER AND PLYMPTON.

LAT...LON 4185 7113 4196 7111 4199 7079 4196 7076
      4193 7075 4191 7074 4182 7071 4180 7071
      4178 7070
TIME...MOT...LOC 1932Z 277DEG 31KT 4189 7103

FRANK
Special weather statement, Aug 6, 3:53 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT WED AUG 6 2014

MAZ017-018-020-021-062045-
NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
353 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHWESTERN PLYMOUTH AND CENTRAL BRISTOL
COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LAKEVILLE...OR 8 MILES NORTHEAST OF FALL
RIVER...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LAT...LON 4169 7067 4172 7067 4174 7071 4170 7072
      4174 7113 4176 7113 4177 7111 4178 7112
      4174 7114 4175 7119 4189 7115 4187 7070
      4181 7072 4180 7066 4173 7065
TIME...MOT...LOC 1952Z 276DEG 30KT 4180 7097

FRANK
Special weather statement, Aug 6, 4:11 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT WED AUG 6 2014

MAZ017>022-062100-
EASTERN PLYMOUTH-BARNSTABLE-NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN
PLYMOUTH-SOUTHERN PLYMOUTH-
411 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHERN PLYMOUTH...EAST CENTRAL BRISTOL
AND SOUTHWESTERN BARNSTABLE COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER FREETOWN...OR NEAR FALL RIVER...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...PLYMOUTH...TAUNTON...DARTMOUTH...
FALMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
SOMERSET...FAIRHAVEN...SWANSEA...MASHPEE...CARVER...LAKEVILLE...
ACUSHNET...FREETOWN AND DIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4167 7065 4168 7062 4170 7067 4170 7062
      4175 7063 4171 7065 4174 7071 4164 7077
      4164 7087 4159 7082 4165 7092 4162 7091
      4173 7121 4184 7110 4195 7063 4193 7054
      4182 7054 4176 7048 4155 7055 4152 7065
TIME...MOT...LOC 2011Z 273DEG 19KT 4177 7106

FRANK
Special weather statement, Aug 6, 5:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT WED AUG 6 2014

MAZ022-062145-
BARNSTABLE-
501 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN BARNSTABLE COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOURNE...OR 7 MILES NORTHEAST OF FALMOUTH...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...CHATHAM...ORLEANS AND HYANNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4169 6994 4168 6998 4165 6996 4154 7001
      4164 7035 4160 7047 4155 7050 4156 7065
      4176 7060 4173 7031 4172 7033 4171 7030
      4179 6994 4172 7000 4172 6995
TIME...MOT...LOC 2100Z 272DEG 18KT 4169 7054

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:19 PM EDTSpecial Weather StatementBOXFranklin41 min
Aug 5, 8:23 PM EDTSpecial Weather StatementBOXHampshire37 min
Aug 5, 8:31 PM EDTAreal Flood AdvisoryBOXFranklin119 min
Aug 5, 9:07 PM EDTSpecial Weather StatementBOXWorcester38 min
Aug 5, 9:57 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester2 hr
Aug 6, 12:46 PM EDTSpecial Weather StatementBOXNorfolk44 min
Aug 6, 2:38 PM EDTSpecial Weather StatementBOXPlymouth52 min
Aug 6, 2:48 PM EDTSpecial Weather StatementBOXNorfolk42 min
Aug 6, 2:52 PM EDTSpecial Marine WarningBOX38 min
Aug 6, 3:00 PM EDTSpecial Weather StatementBOXBarnstable45 min
Aug 6, 3:32 PM EDTSpecial Weather StatementBOXBarnstable43 min
Aug 6, 3:33 PM EDTSpecial Weather StatementBOXPlymouth42 min
Aug 6, 3:51 PM EDTSpecial Marine WarningBOX39 min
Aug 6, 3:53 PM EDTSpecial Weather StatementBOXBristol52 min
Aug 6, 4:11 PM EDTSpecial Weather StatementBOXBristol49 min
Aug 6, 4:14 PM EDTSpecial Marine WarningBOX61 min
Aug 6, 4:15 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
Aug 6, 4:16 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth44 min
Aug 6, 4:48 PM EDTAreal Flood AdvisoryBOXBarnstable, Plymouth117 min
Aug 6, 5:13 PM EDTAreal Flood AdvisoryBOXBarnstable2 hr

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.